MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS
Model Number NC35131
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the metal radiopaque marker from the device was stuck on the patient's tavr valve strut and got dislodged from the catheter when removed.The marker floated away from the initial position and ended up lodged in the distal portion of the circumflex coronary artery.Immediate actions reported was a left heart cauterization (lhc) performed to identify the area where it is was lodged and possible complications department reviewer comments / actions patient was having a paravalvular leak closure procedure and during the case, a catheter marker from a navicross catheter dislodged.A left heart catheterization was performed to check for position of dislodged part on fluoroscopy.The marker was noted to be lodged in the distal circumflex and in stable position with no current harm at the time and good blood flow was noted.The patient was stable during the procedure and transferred out of hybrid operating room (or) to post-anesthesia care unit (pacu) in stable condition after successful pvl closure procedure.The marker ended up in the carotid of the patient.They were able to get the marker and save the patient.No blood loss was reported.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3a: sex: requested, not provided a3b: gender: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: director of quality risk mgt.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No anomaly was found in the manufacturing record and the shipping inspection record.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
Terumo medical received an fda medwatch report mw5160124 on 29oct2024.The medwatch event description stated that: patient was having a paravalvular leak closure procedure and during the case, a catheter marker from a navicross catheter dislodged.A left heart catheterization was performed to check for position of dislodged part on fluoroscopy.Marked noted to be lodged in the distal circumflex and in stable position with no current harm at this time and good blood flow noted.Patient stable during procedure and transferred out of hybrid or to pacu in stable condition after successful pvl closure procedure.See procedure notes for further details or incident.Advanced a 6 french jl 4 catheter and obtained left angiography and we saw that the metal marker from the navicross was lodged fairly distally in the vessel there was absolutely no impact on the flow and the position is so distal that it is extremely unlikely that he will have any impact on the blood flow distally and the caliber in that area is so small the risk of trying to go and snare the device has much higher risk of injuring the vessel rather than the risk of leaving the device behind.There is very short run of there.After and consequently also there is no indication to put a stent to trap it.(b)(6) patient underwent a tavr procedure in 2017.She had a paravalvular leak secondary to the annular calcium she received #23 sapien s3.Since 2017, the patient valve appears to have deteriorated, and she appears to have severe aortic stenosis.She is highly symptomatic.She uses two canes to ambulate and still takes care of her husband.Patient is profoundly short of breath and is having decline in her mental capacity and concentration.She gets lightheaded upon standing up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, e4, g2, and h10, provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample: the second marker was missing.A crimp mark was found at the second marker position.The third marker was seated properly with no gaps.Scratches were observed towards the distal end, originating from the distal side of the crimp mark at the second marker position.This inferred that these scratches might have occurred when the second marker was displaced towards the distal end due to a certain factor.Dimensions of the actual sample: the outer diameter of the shaft was confirmed to meet the factory's specifications.No anomaly was found.The depth of the crimp mark (the difference in outer diameter between the crimp mark and the adjacent area) was confirmed to be equivalent to that of a current product from the involved product type.No anomaly was found.No anomalies were found in the dimensions of the actual sample.In addition, from the investigation, which indicated that the crimping depth was the same as that of the current product, it was probable that the second marker was crimped normally.In this case, it was inferred that during use, the actual sample was pulled out while in an excessive contact with an object (e.G., a stenotic area), causing the second marker to be dragged towards the distal end.As a result, the second marker fell off and abrasions were generated.Ashitaka factory assures the quality of this product through the following work and controls.The crimping of the markers is performed under the definite conditions, with a core wire of controlled outer diameter inserted into the shaft.The outer diameters of the shaft section and of the marker section after crimping are measured on 100% basis to confirm that the markers are crimped securely.After the crimping process, a 100% electrical inspection of the markers is conducted to detect any anomalies including cracks.The instructions for use (ifu) of this product indicates as follows: "carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out the cause to avoid damage to blood vessels and separation or breakage of the product.".

Brand Name
NAVICROSS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20397822
Report Number9681834-2024-00177
Device Sequence Number15089554
Product Code DQY
UDI-Device Identifier04987350709202
UDI-Public(01)04987350709202(17)270331(10)240423
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC35131
Device Catalogue NumberWS*NA350N3H
Device Lot Number240423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRES; SHEATHS
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown